Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Mar 31, 2015, 5:13 PM CDT for Scurry County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2015, 5:13 PM CDT (22:13 UTC)
- Expired
- Mar 31, 2015, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 144 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS84 KMAF 312213 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT TUE MAR 31 2015 TXZ048-312245- SCURRY- 513 PM CDT TUE MAR 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR A THUNDERSTORM CAPABLE OF SMALL HAIL AND GUSTY WINDS AFFECTING SOUTHEASTERN SCURRY COUNTY UNTIL 545 PM CDT... THE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF WINSTON FIELD AT 512 PM CDT...MOVING NORTHEAST AT 20 MPH. LAT...LON 3253 10093 3270 10102 3285 10065 3261 10066 TIME...MOT...LOC 2212Z 247DEG 19KT 3265 10088 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:38 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 31, 2:38 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT Tue Mar 31 2015
.DISCUSSION...
Upper level low pressure area in southwest Mexico will move
east tonight toward the Big Bend and weaken as another trough
moves onshore on the west Coast. This trough will produce a slight
chance of thunderstorms overnight across mainly west Texas. Not
expecting much if any severe weather given the extensive cloud
shield with a weakening upper system approaching after peak
heating with weak dryline/convergence and marginal shear.
The upper level trough will quickly move east and be replaced by
zonal flow through the weekend. A surface lee low/trough will
reform in this flow with low level thermal ridging and downslope
flow producing much above normal temperatures Wednesday and
Thursday. In addition breezy to windy conditions will develop
across southeast New Mexico, the Upper Trans Pecos and the
northern and central Permian Basin by Thursday afternoon as winds
increase through the column. High winds are not out of the
question in the Guadalupe Mountains and later shifts will need
to monitor for a high wind watch for Thursday in that area.
An upper level trough moving across the northern states is
forecast to drop a cold front through the region Friday
with temperatures dropping back to below normal by
Saturday.
West to southwest flow aloft will continue next Sunday through
next Tuesday with much above normal temperatures quickly
developing again. A dryline will develop and push east each day
from the eastern slopes of the mountains in the morning, to the
central or eastern Permian Basin by late afternoon. Late afternoon
and or early evening isolated thunderstorms can not be ruled out
east of the dryline but confidence was not high enough at this
time to mention in the forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 56 85 55 90 / 20 0 0 0
BIG SPRING TX 61 87 60 93 / 20 0 0 0
CARLSBAD NM 55 89 52 92 / 10 0 0 0
DRYDEN TX 58 90 61 96 / 20 0 10 0
FORT STOCKTON TX 60 89 61 92 / 20 0 0 0
GUADALUPE PASS TX 50 78 53 82 / 20 0 0 0
HOBBS NM 53 84 51 83 / 10 0 0 0
MARFA TX 43 79 43 85 / 20 0 0 0
MIDLAND INTL AIRPORT TX 56 87 55 91 / 20 0 0 0
ODESSA TX 57 87 58 91 / 20 0 0 0
WINK TX 55 89 54 93 / 20 0 0 0
&&
.FIRE WEATHER...
An upper-lvl trough will make landfall on the PacNW coast Wednesday
afternoon, and dive to the 4 Corners area by late Thursday
afternoon. Abundant daytime heating over West Texas and Southeast
New Mexico will result in unseasonably warm afternoon temperatures
climbing to the 80s and low 90s, yielding minimum RH's of 5-10
percent. Forecast soundings mix to above 700mb, where 25-35 mph WSW
flow is forecast to round the base of the upper trough. This
may result in critical fire weather conditions for much of the day
Thursday, as well as Thursday evening. Thus, we'll issue a Fire Wx
Watch for SE NM and adjacent areas. Fire Danger is currently only
moderate is some of the areas in the watch, but this is expected to
change w/continued heating/drying over the next 36-48 hours.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Andrews...Dawson...
Gaines...Guadalupe Mountains...Loving...Reeves County and
Upper Trans Pecos...Van Horn and Highway 54 Corridor.
&&
44/12
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Mar 31, 1:37 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT TUE MAR 31 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 137 PM CDT TUE MAR 31 2015 /1237 PM MDT TUE MAR 31 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY OVER THE STOCKTON PLATEAU AND LOWER TRANS PECOS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM...DRY AND BREEZY CONDITIONS WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND THURSDAY EVENING ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS....AND ADJACENT AREAS OF WEST TEXAS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 31, 3:51 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 PM CDT TUE MAR 31 2015
TXZ048-053-312115-
MITCHELL-SCURRY-
351 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR A THUNDERSTORM CAPABLE OF SMALL
HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN MITCHELL AND
SOUTHEASTERN SCURRY COUNTIES UNTIL 415 PM CDT...
THE THUNDERSTORM WAS LOCATED OVER COLORADO CITY AIRPORT AT 350
PM CDT...MOVING NORTHEAST AT 15 MPH.
LAT...LON 3231 10095 3247 10106 3265 10076 3249 10065
3244 10066
TIME...MOT...LOC 2050Z 239DEG 13KT 3244 10091Special weather statement, Mar 31, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT TUE MAR 31 2015 TXZ048-312245- SCURRY- 513 PM CDT TUE MAR 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR A THUNDERSTORM CAPABLE OF SMALL HAIL AND GUSTY WINDS AFFECTING SOUTHEASTERN SCURRY COUNTY UNTIL 545 PM CDT... THE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF WINSTON FIELD AT 512 PM CDT...MOVING NORTHEAST AT 20 MPH. LAT...LON 3253 10093 3270 10102 3285 10065 3261 10066 TIME...MOT...LOC 2212Z 247DEG 19KT 3265 10088
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:26 PM CDT | Fire Weather Watch | MAF | Andrews, Dawson, Gaines, Loving | 37 hr |
| Mar 31, 3:51 PM CDT | Special Weather Statement | MAF | Mitchell | 24 min |
| Mar 31, 5:16 PM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.